16 thoughts on “Zoloft and Klonopin Sing A Frustrating Lullaby

  • February 5, 2014 at 6:46 am

    Cope? Is that even an option? No, I’m not depressed anymore, and I haven’t had a panic attack in some time. But maybe that’s because I’m fighting too hard to stay awake and aware of what’s happening around me! I have three wonderful kids that have been on this roller coaster with me. I worry more about them.

    Reply
  • February 5, 2014 at 11:52 am

    Thank you for putting a humorous spin on this. I take Klonopin and deal with the sleepies. Usually I get picked on by my family for being a napper, but they know I really need to sleep.

    Reply
    • February 12, 2014 at 2:40 pm

      Yeah, I feel like I get picked on now and again too. I think they’ve basically gotten used to the fact now that I need a bit more time to re-energize than others. It can be tough to get family to understand!

      Reply
  • February 6, 2014 at 2:29 pm

    You should absolutely change medications. Prozac is activating and treatment for depression, anxiety, panic, and OCD. Reduce your dose of the benzo too or talk with your doctor about something more mild. You don’t have to put up with the sleepies.

    Reply
    • February 12, 2014 at 2:42 pm

      Hi Sarah — I’m not sure if you were responding to me, or someone else. I’m not on Prozac (as I know that can be activating). I’m on Zoloft, one of the “Big Three” that my doc says are “kindasorta” safe for my eventual pregnancy. I have tried Prozac before, and it made my gut feel awful. I was so gut-obsessed that I didn’t even really notice what, if anything, it was doing to be psychologically.

      I know things will level out soon as the benzo dose decreases. I hope, at least.

      Reply
      • February 23, 2014 at 1:10 am

        Hi,

        I have been on Zoloft for a while now and I recently started doing light therapy for the sleepiness. I took data for 2 months on the time I spent doing light therapy and how sleepy and energetic I felt each day. The light therapy did make a difference. I felt less sleepy and had more focus and energy. Also, doing yoga and exercise also help (but I needed the light therapy to get the energy to exercise lol).

        Reply
      • February 23, 2014 at 1:33 am

        Oh, neat! What kind of lamp do you use for this? I’ve never officially tried any sort of SAD-esque treatment techniques for any of my sleepiness, so I’m curious. What sort of schedule do you use with the light?

        Reply
  • February 7, 2014 at 7:03 am

    Sarah, changing meds is not always easy, either. The adjustment period alone can be like an uberversion of the usual. Also, I take Prozac (in its generic form) and at a much lower dose than I ever thought possible, my Klonopin, too is at an all time low dose. But still, I sleep. I forget, I work up the energy to go to bed. Thankfully I have a faith that helps through the hardest times, but that’s for a whole other blog, right!

    Reply
    • July 1, 2014 at 4:18 pm

      It’s hard to transition indeed. I found that when getting off effexor xr (without months of reducing the ammount or dealing with the side effects) I switched to Zoloft. Cold turkey off effexor xr 250mg no side effects. Its called a zoloft bridge.

      Reply
  • February 12, 2014 at 9:53 am

    Recently I was on Effexor, Buspar, and Klonopin. The doc just changed my meds because they weren’t working. Now I am on Lexapro, Wellbutrin, and Lorazapam. It seems all I do is sleep even when I was on the other meds. If my panic attacks aren’t too serve I am able to go to work however when I get home I am in bed asleep. Mind you I only work 30 minutes in morning and 2 1/4 hrs around lunch time. I also have two beautiful children and fear that it is effecting dearly. I do not know how much more I or my family can take. I have been trying to survive this for 20 plus years now and seems for the past 9 years each year I am getting worse. Help!!!!

    Reply
  • February 12, 2014 at 11:16 am

    I work however I wonder how I hold down a job or don’t get fired. It can be such a crippling disorder. I often wonder is anyone on disability?

    Reply
    • February 12, 2014 at 2:44 pm

      Perhaps others will chime in, but I myself have taken advantage of FMLA leave when I was working full time. Panic disorder can be disabling for sure, and you can request accommodations at your workplace to put you on a more level playing field with your co-workers. This one’s an oldie, but it gives you a good idea of what steps you can take:

      http://blogs.psychcentral.com/panic/2011/07/how-to-request-workplace-accommodations-for-panic-disorder/

      Reply
  • February 24, 2014 at 1:46 pm

    I use the light for 30-45 min in the mornings. Here’s the light that I got: http://www.usa.philips.com/c-p/HF3332_60/golite-blu-plus-rechargeable 🙂

    Reply
  • August 17, 2014 at 9:57 am

    Are you still on this medication combination? I have spent many years of my life experimenting with different psych meds – suffering through the side effects and withdrawals. In fact, I have been on so many meds that I can no longer remember everything that I’ve tried. I’ve recently been blindsided by extreme anxiety and panic. So far, I have refused to resign myself to the horrors of being a lab rat, though I do take a low dose of Klonopin on a fairly regular basis. It is the only thing that allows me to experience any sense of normalcy. My brand new psychiatrist wants to start me on Zoloft, a drug that I may have taken in the past, but as I said, cannot recall. I have resisted tooth and nail, but am reaching a breaking point. If you are still on these meds, how are they working for you? Did the Zoloft worsen the anxiety initially? Are you still experiencing side effects?

    Reply
  • April 3, 2016 at 5:49 am

    Hi I’ve been on Klonopin for 5yrs 1mg/day. It does wonders for me. I go to work and do just what every normal person do. But my new doc says differently and Klonopin is the worst drug to treat panic attacks and so he wants me to get off Klonopin and start Zoloft.
    Here’s the plan:
    .5 of Klonopin at night and 50 mg of Zoloft during the day.
    Day 1 I took .5 of Klonopin at night then when I woke up took 50mg of Zoloft result??? HORRIBLE!!!!!! Major Palpitations and giddiness has anyone experienced this? Now I’m scared to continue the transition I just want to stay with my usual Klonopin. Help!

    Reply
  • June 12, 2016 at 5:45 pm

    So I have tried so many antidepressants and antianxietys in my life!!! Off and on since in my mid-thirtys.(I’m 52) I will tell you to get off the lorazepam asap!!! It made me more tired than anything I ever tried in my lifetime! The tiredness goes into the next day. Its a vicious cycle. Wean yourself off of it!!! Just started Zoloft recently. 100 mg.daily. I feel more motivated than I have felt in forever and for the first time in years and years don’t require naps.

    Reply
 

Join the Conversation!

We invite you to share your thoughts and tell us what you think in this public forum. Before posting, please read our blog moderation guidelines. A first name or pseudonym is required and will be displayed with your comment. Your email address is also required, but will be kept private. (Please note that we use gravatars here, which are tied to your email address.) A website/blog/twitter address is optional.

Leave a Reply

Your email address will not be published. Required fields are marked *